It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-15-2003, 08:49 AM   #1
Inactive
 
Join Date: Dec 2000
Location: Iowa
Posts: 181
rnmcd HB User
Post Can prescription allergy medicines be mixed/combined?

I presently take Allegra and I don't think it is doing much for me. If my doctor prescibes something else can I take two different allergy medications at the same time?

Thanks.

 
Old 06-15-2003, 01:07 PM   #2
Senior Veteran
(female)
 
Join Date: May 2003
Posts: 984
ladybug8372 HB User
Post

I dont know about different medications--but my daughters allergist put her on 2 different Claritins at one time--which didnt help----they also used 2 different Zyrtec's at the same time---again--her allergies are so bad--that it didnt help. After trying every medication on the market---there is nothing more the allergists can do for her---so we have taken her off of everything, and just use the Afrin nasal spray when her sinuses gets congested.

 
Sponsors Lightbulb
   
Old 06-15-2003, 07:05 PM   #3
Inactive
 
Join Date: Dec 2000
Location: Iowa
Posts: 181
rnmcd HB User
Post

ladybug8372- what are the primary symptoms your daughter experiences?

Anything besides sinus congestion?


Thanks.

 
Old 06-15-2003, 07:47 PM   #4
Senior Veteran
(female)
 
Join Date: May 2003
Posts: 984
ladybug8372 HB User
Post

Her main symptom is sinus congestion and sinus headaches almost on a daily basis. Sometimes its extreme--to where it takes a month or two to get over--(the last bout she was on---aside from her Zyrtec 10 mg and Zyrtec D-12 hour---she was put on 3 different antibiotics, Tussi d-12, a shot of Prednisone, then another 7 days of the pill form of Prednisone---saw doctors a total of 9 times in a month and a half before she got better) sometimes its lasts just a day or two--sometimes a week or so. She does on occasion get itchy, red eyes. And there are times she gets migraines that lasts 3 days. She was on allergy shots twice---each time for a year--could never get to her maintenance dose---she was taken off of them totally Dec 2001--even today she has reactions at her injection sites. Her allergies are so bad that one allergist called it quits with her--handed her over to another--of whom she has been seeing for 6 years--I recently took her to an ENT allergy specialist--after doing CT scan and reviewing her medical records--he was honest enough to say that there was nothing more that he could do for her that her allergist hasnt already done. After her last major bout---she has been congested almost daily----but it isnt extreme---she is able to function.

 
Old 08-22-2003, 07:22 PM   #5
Junior Member
 
Join Date: Aug 2003
Location: Raleigh, NC, USA
Posts: 15
BritNC HB User
Red face


Hi, you can but it depends what it is...the doctor needs to determine this, please don't do it without his clearance. also, it's not commonly known, but you shouldn't take it with grapefruit, orange or any citrus juice. Especially grapefruit....no meds should be taken even in the same day, when you've consumed grapefruit or gf juice. It amplifies the meds in your system and can lower blood pressure to dangerous levels causing shock.
Good luck!
.
Quote:
Originally posted by rnmcd:
I presently take Allegra and I don't think it is doing much for me. If my doctor prescibes something else can I take two different allergy medications at the same time?

Thanks.

 
Old 08-23-2003, 09:29 AM   #6
plm plm is offline
Senior Member
(female)
 
Join Date: May 2003
Posts: 165
plm HB User
Post

You can take lots and lots of different medicines and have no problems. You just have to check with the pharmacist that there are no drug interaction warnings between the different meds.

To the lady with the daughter with awful problems. Did they try Singulair? It's a once a day pill. Helps with allergic rhinitis and also asthma symptoms. I believe it was first approved for asthma, but several years later they found out it worked great for nasal problems. It is now FDA approved for that, too.

 
Old 08-25-2003, 04:42 AM   #7
Senior Veteran
 
Join Date: Jan 2003
Location: Boston, MA, USA
Posts: 1,522
Sarah68 HB User
Talking

I really am not at all surprised that your daughter is having migraines, considering all the meds she is on right now. This could well be the cause of this.

She must be very strong, as with all these meds I am surprised that her system has not crashed by now.

Also, I would definitely question the wisdom of any doctor who puts someone on three different antibiotics at one time. This is not good practice and is not needed. Also, all the antibiotics may have interactions with each other and will definitely kill of any good gut flora that your daughter has left. To many antibiotics like this could leave your daughter with stomach problems and C.Diff could result from this. The other name is antibiotic colitis and happens when all the gut flora is killed by an overuse of antibiotics.

At least, I would make sure that your daughter starts taking some Acidophilis caps to try to prevent this from happening. It contains Lactobacillis and Bifidus, which is the bacteria that lives in the stomach and intestines and can help restore a health balance. Keep in the fridge and take twice daily on an empty stomach.

I really feel that your daughter being on so many meds is not good and I am surprised that you have not complained about this before now.

Please look into the natural alternatives for treatment. All this could be treated very successfully naturally and she does not need to be on all these meds at all.

Good luck

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
danger mixing medicinal herbs with prescription drugs rekall Alternative Medicine 2 05-23-2009 08:28 AM
I had my Endocet and Valium Stolen from my car. unimatrix725 Pain Management 11 05-01-2009 09:58 AM
Allergy and Antibiotics waynesworld Allergies 10 11-29-2007 04:28 PM
Does a food allergy cause weight gain? bjz823 Allergies 10 10-01-2007 09:59 AM
Light/Sun Allergy jamiemason Allergies 1 08-13-2007 10:14 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Allegra
Astelin
Benadryl
Clarinex Claritin
  Flonase
Nasonex
Prednisone
Singulair
Zyrtec




TOP THANKED CONTRIBUTORS



Titchou (61), janewhite1 (39), danabarb (16), Machaon (10), MountainReader (8), jennybyc (7), MeezerWheezer (7), ladybud (6), solofelix (5), Kimesie (4)

Site Wide Totals

teteri66 (1139), MSJayhawk (943), Apollo123 (860), janewhite1 (823), Titchou (774), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 01:07 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!